Health Highlights: Nov. 19, 2019

By on November 19, 2019

Here are some of the latest health and medical news developments, compiled by the editors of HealthDay:

Juul Sued by California for Targeting Teens

Juul, the top-selling maker of e-cigarettes in the United States, is being sued by California for allegedly targeting teens with it early marketing campaigns.

The lawsuit, filed Monday, also alleges that Juul’s website didn’t previously adequately verify customers’ ages, the Associated Press reported.

This is just one of many legal battles for Juul. It’s the focus of numerous state and federal investigations into whether its early marketing campaigns helped trigger the teen vaping crisis in the United States.

Juul denies that it marketed to teens and notes that it’s stopped advertising and taken most of its flavors off the market, the AP reported.

—–

Feather Bedding Caused Man’s Serious Respiratory Condition

It took months for the cause of a Scottish man’s serious respiratory condition to be traced to a feather duvet and feather pillows, a case study says.

Martin Taylor, 43, first developed symptoms such as difficulty breathing and dizzy spells triggered by any amount of exertion, according to the study published in the BMJ journal.

“Two months after the onset of the symptoms, I was unable to stand or walk for more than a few minutes at a time without feeling like I was going to pass out,” he wrote in the study, CNN reported.

“Going upstairs to bed was a 30-minute activity, as I could only manage two stairs at a time and then needed to sit and rest,” Taylor added.

After numerous medical appointments and tests, Taylor still had no answers.

Finally, Dr. Owen John Dempsey, a consultant chest physician at BMI Albyn Hospital in Aberdeen, determined that Taylor had Feather Duvet Lung disease, a rare type of asthma that’s difficult to diagnose, CNN reported.

Taylor was told to remove the feather bedding from his home and prescribed steroids, which improved his condition within two days.

“The course of steroids continued ultimately for 12 months, with a gradual reduction in dose over time. I have thankfully been able to stop them completely,” Taylor wrote.

“I have not had any dizzy turns since recovering. It doesn’t affect me at all now and my life is pretty much as it was before.”

Leave a Reply

Your email address will not be published. Required fields are marked *

​